Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 36, NWS Brownsville, TX

September 7, 2010Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at Sep 7, 2010, 3:48 AM CDT for Willacy County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2010, 3:48 AM CDT (08:48 UTC)
Expired
Sep 7, 2010, 4:45 AM CDT
In force
57 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 61 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS54 KBRO 070848
FFWBRO
TXC489-070945-
/O.NEW.KBRO.FF.W.0036.100907T0848Z-100907T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 AM CDT TUE SEP 7 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.

  LOCATIONS AFFECTED INCLUDE...
  PORT MANSFIELD.

* UNTIL 445 AM CDT

* AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR  
  INDICATED SPIRAL RAIN BANDS OF ONE INCH PER HOUR ASSOCIATED 
  WITH TROPICAL STORM HERMINE FROM 17 MILES SOUTH OF PORT MANSFIELD 
  TO PORT MANSFIELD...MOVING EAST AT 15 MPH. WITH THE GROUND 
  SATURATED ACROSS MOST OF WILLACY COUNTY...ANY ADDITIONAL HEAVY 
  RAINFALL WILL PRODUCE FLASH FLOODING IN THE AREA.

* SHOWERS WITH HEAVY RAIN WILL BE NEAR...
  SANTA MONICA...PORFIRIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. MOST ARROYOS AND CREEKS WILL FLOOD. NUMEROUS ROADS WILL BE
CLOSED...AND LIVESTOCK WILL BE LOST. MOVE TO HIGHER GROUND
IMMEDIATELY!

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

FLOODING IS IMMINENT OR OCCURRING. IT IS IMPORTANT TO KNOW WHERE YOU
ARE RELATIVE TO STREAMS...RIVERS...OR ARROYOS. IF IN A LOW LYING
AREA...MOVE TO HIGHER GROUND IMMEDIATELY.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2642 9723 2643 9728 2643 9726 2655 9731
      2647 9744 2647 9742 2644 9742 2643 9740
      2643 9742 2638 9741 2633 9746 2632 9766
      2645 9761 2660 9760 2660 9745 2650 9741
      2654 9732 2660 9733 2660 9729

$$

CASTILLO
1 follow-up statement
235 
WGUS74 KBRO 070936
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
436 AM CDT TUE SEP 7 2010

TXC489-070946-
/O.EXP.KBRO.FF.W.0036.000000T0000Z-100907T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLACY-
436 AM CDT TUE SEP 7 2010

...THE FLASH FLOOD WARNING HAS EXPIRED IN EASTERN WILLACY COUNTY...

THOUGH THE FLASH FLOOD WARNING HAS EXPIRED...THERE MAY BE POCKETS OF
HIGH STANDING WATER ESPECIALLY IN POOR DRAINAGE AREAS. IF
ENCOUNTERING WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM
BY FOOT OR BY AUTOMOBILE.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!


LAT...LON 2642 9723 2643 9728 2643 9726 2655 9731
      2647 9744 2647 9742 2644 9742 2643 9740
      2643 9742 2638 9741 2633 9746 2632 9766
      2645 9761 2660 9760 2660 9745 2650 9741
      2654 9732 2660 9733 2660 9729

$$

CASTILLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:35 PM CDT, 11 hours 13 minutes earlier.

Area forecast discussion, Sep 6, 4:35 PM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 PM CDT MON SEP 6 2010

.DISCUSSION...
T.S. HERMINE ABOUT TO MAKE LANDFALL ABOUT 80 MILES TO THE SOUTH OF
BROWNSVILLE. A FEW OUTER BAND HAVE SWEPT THROUGH THIS
AFTERNOON...BUT THE MAIN RAIN SHIELD WITH THE CENTER REMAIN
CLOSELY PACKED TOWARD THE CENTER. WHILE WOBBLES HAVE BEEN NOTED IN
THE TRACK TODAY...THE MAIN TRACK CONTINUES TO THE NORTHWEST...WITH
LANDFALL OF THE CENTER IN 3 TO 5 HOURS. WINDS SHOULD BEGIN TO RAMP
UP IN KBRO AND KHRL SOON...PEAKING NEAR 50 KNOTS AROUND MIDNIGHT.
FORWARD SPEED HAS INCREASED...SO HERMINE WILL QUICKLY MOVE
NORTHWEST THROUGH THE REGION...WITH THE CURRENT FORECAST HAVING
THE CENTER NEAR HBV BY SUNRISE TOMORROW. SHOWERS AND THUNDERSTORMS
FROM THE REMAINING BANDS AND POSSIBLE SEABREEZE ARE POSSIBLE
DURING THE DAY TOMORROW. THERE SHOULD BE ENOUGH SOLAR RADIATION
TOMORROW TO ALLOW TEMPS TO INCREASE INTO THE LOW 90S. EXTENDED
FORECAST WILL TAP THE MOISTURE FROM RAINFALL TONIGHT TO CONTINUE
TO SPARK SEABREEZE SHOWERS THROUGH THE REST OF THE WEEK. DEEP
MOISTURE WILL INHIBIT SIGNIFICANT WARMING...SO TEMPS NEAR TO JUST
ABOVE NORMAL FOR THE WEEK.

&&

.AVIATION...
VCSH CONTINUE AREAWIDE...WITH LOW CLOUD DECK IN THOSE REGIONS.
OUTSIDE THOSE AREAS...CIGS ARE AOA 12KFT...BUT HIGH RAIN SHOWERS
ARE BEING PRODUCED FROM THOSE IN AREAS. MAIN RAIN SHIELD WILL
MOVE INTO THE REGION LATER THIS EVENING AND WILL CONTINUE THROUGH
SUNRISE. WINDS ARE FORECAST TO INCREASE DURING THE NEXT FEW
HOURS...WITH WINDS REACHING 30 TO 40 KNOTS AT KBRO AND 30 TO 35KTS
AT HRL. KMFE WILL BE ON THE WEST SIDE OF THE CENTER...SO WINDS
WILL BE LESSENED AT KMFE...AROUND 20 TO 25 KNOTS. TS HERMINE
SHOULD MOVE QUICKLY TO THE NORTHEAST TOMORROW MORNING...WITH
GRADUALLY IMPROVING CIGS BY NOON AT THE LATEST. SHOWER AND
THUNDERSTORM ACTIVITY WILL SPARK AGAIN DURING PEAK HEATING TUESDAY
AFTERNOON.

&&

.MARINE...
WINDS FROM TS HERMINE WILL BEGIN TO IMPACT THE MARINE AREAS
WITHIN THE NEXT COUPLE HOURS. WINDS SHOULD PEAK AT 35 KNOTS WITH
GUSTS POSSIBLY REACHING 50KTS BETWEEN 10PM AND MIDNIGHT TONIGHT.
SEAS WILL KICK UP TO 10 TO 13 FEET ACROSS THE GULF WATERS...WITH
EXTREMELY ROUGH LAGUNA WATERS. THE TS WILL MOVE QUICKLY TO THE
NORTHWEST TOMORROW MORNING...ALLOWING WINDS TO RELAX QUICKLY DOWN
TO AROUND 20 KNOTS BY NOON. SEAS WILL LOWER TO AROUND 7 FEET BY
WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  89  80  91 / 100  90  80  70
BROWNSVILLE          78  91  80  92 / 100  90  80  60
HARLINGEN            77  92  79  93 / 100  90  80  60
MCALLEN              77  94  77  95 / 100  90  80  60
RIO GRANDE CITY      77  94  77  97 / 100  90  80  60
SOUTH PADRE ISLAND   80  89  82  87 / 100  90  80  70

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR TXZ251-256-257.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TXZ248>257.

     HURRICANE WATCH FOR TXZ251-256-257.

     TROPICAL STORM WIND WARNING UNTIL 7 PM CDT TUESDAY FOR TXZ250-
     253>255.

GM...TROPICAL STORM WARNING FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64
Hazardous weather outlook, Sep 6, 5:52 AM CDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 AM CDT MON SEP 6 2010

TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
552 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT FOR COASTAL CAMERON...
COASTAL WILLACY...AND KENEDY COUNTY. A TROPICAL STORM WIND WARNING
IS IN EFFECT FOR INLAND CAMERON...INLAND WILLACY...BROOKS...
HIDALGO...JIM HOGG...STARR...AND ZAPATA COUNTY. A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS BEGINNING AT 7 PM
CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE TROPICAL STORM WARNING AND TROPICAL STORM WIND WARNING WILL
REMAIN IN EFFECT THROUGH AT LEAST TUESDAY. THE FLASH FLOOD WATCH
WILL REMAIN IN EFFECT UNTIL 7 PM CDT TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF FLASH FLOODING
TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

GMZ130-132-135-150-155-170-175-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
552 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT FOR THE LAGUNA MADRE AND THE
GULF OF MEXICO WATERS EAST OF PADRE ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS THROUGH AT LEAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

In the hours before

Local storm report, Sep 7, 1:42 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
142 AM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TROPICAL STORM   RAYMONDVILLE            26.48N 97.78W
09/07/2010                   WILLACY            TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED THAT A ROOF COLLAPSED ON THE
            MOTEL NEXT TO THE TEXAS BAR AND GRILL IN RAYMONDVILLE.
            NAME OF MOTEL UNKNOWN AT THE TIME.

&&

HART
Local storm report, Sep 7, 1:57 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 AM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TROPICAL STORM   RAYMONDVILLE            26.48N 97.78W
09/07/2010                   WILLACY            TX   LAW ENFORCEMENT

            UPDATE TO PREVIOUS REPORT OF ROOF COLLAPSE. ROOF WAS
            BLOWN OFF OF HOTEL ADJACENT TO TEXAS BAR AND GRILL.
            ADDITIONAL ROOF BLOWN OFF OF JOHN DEERE IMPLEMENT
            DEALERSHIP. REPORTS OF WINDOWS BLOWN OUT WITH SOME
            INJURIES REPORTED FROM FLYING GLASS. UNKNOWN AT THIS TIME
            HOW MANY INJURIES.

&&

HART
Local storm report, Sep 7, 2:18 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
218 AM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TROPICAL STORM   RAYMONDVILLE            26.48N 97.78W
09/07/2010                   WILLACY            TX   EMERGENCY MNGR

            *** 1 INJ *** 5 YEAR OLD GIRL INJURED BY FLYING GLASS
            WHEN A TRAMPOLINE BLEW THROUGH WINDOW. TIME IS APPROX

&&

HART
Local storm report, Sep 7, 2:19 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
219 AM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     TROPICAL STORM   SAN PERLITA             26.50N 97.64W
09/07/2010                   WILLACY            TX   EMERGENCY MNGR

            EM REPORTS THAT THE ENTIRE CITIES OF BOTH SAN PERLITA AND
            RAYMONDVILLE ARE WITHOUT POWER.

&&

HART
Local storm report, Sep 7, 2:21 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
221 AM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TROPICAL STORM   LA FERIA                26.16N 97.82W
09/07/2010                   CAMERON            TX   LAW ENFORCEMENT

            POLICE REPORT LA FERIA IS COMPLETELY WITHOUT POWER

&&

HART
Local storm report, Sep 7, 2:54 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
254 AM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     TROPICAL STORM   HARLINGEN               26.20N 97.69W
09/07/2010                   CAMERON            TX   LAW ENFORCEMENT

            POLICE REPORT THAT ROOF CAVED IN ON PART OF LA CASITA
            APARTMENTS IN HARLINGEN. NO INJURIES REPORTED

&&

HART

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:21 PM CDTAreal Flood AdvisoryBROCameron, Willacy54 min
Sep 6, 9:22 PM CDTFlash Flood WarningBROCameron, Willacy83 min
Sep 6, 10:01 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy119 min
Sep 6, 10:11 PM CDTAreal Flood AdvisoryBROCameron2 hr
Sep 6, 10:48 PM CDTTornado WarningBROCameron27 min
Sep 6, 10:55 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy2 hr
Sep 6, 11:10 PM CDTFlash Flood WarningBROCameron2 hr
Sep 6, 11:14 PM CDTTornado WarningBROCameron16 min
Sep 7, 12:13 AM CDTAreal Flood AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy2 hr
Sep 7, 12:45 AM CDTFlash Flood WarningBROCameron, Kenedy, Willacy3 hr
Sep 7, 1:18 AM CDTFlash Flood WarningBROCameron3 hr
Sep 7, 2:11 AM CDTFlash Flood WarningBROKenedy3 hr
Sep 7, 2:21 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy3 hr
Sep 7, 4:00 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy2 hr
Sep 7, 5:20 AM CDTAreal Flood AdvisoryBROKenedy115 min
Sep 7, 10:10 AM CDTSmall Craft AdvisoryBRO35 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.